MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
An international customer reported that when the physician opened the package, it was noted that the dilator was broken; the two parts of the dilator were separated.The event occurred prior to patient contact.
 
Additional Manufacturer Narrative
Brief description: dilator broken - prior to pt contact.Description of event: as reported to customer relations: "when the physician opened the package, they note that the dilator is broken, the two parts of the dilator are separated." investigation - evaluation : a review of documentation, dimensional verification, complaint history, device history record, drawings, instructions for use (ifu), manufacturing instructions, quality control data, and visual inspection of the returned device was conducted during the investigation.One performer mullins guiding sheath was returned for investigation.The hub was separated from the dilator.The flare appeared to be out of round.The flare could have been damaged when the hub separated from the sheath, possibly during shipping and handling.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6791414
Report Number1820334-2017-02112
Device Sequence Number1115837
Product Code DYB
UDI-Device Identifier00827002091023
UDI-Public(01)00827002091023(17)190614(10)7042800
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-14.0-38-85-RB-MTS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer08/18/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1